# SDR FDEA201007142514

- Difficulty date: July 14, 2010
- Submitted: July 15, 2010
- Operation: Air carrier
- Aircraft: N307FE
- Make and model: Doug MD-10-30F
- Aircraft serial: 48291
- Aircraft time: 59,639 hours, 18,839 cycles
- System (JASC): 3240 · Landing Gear Brake System
- Part: Brake
- Part number: 26094724
- Part serial: B3311
- Condition: Fire
- Location: Mlg
- Stage of operation: TX
- How discovered: V
- Nature of condition: A
- Precautionary procedure: F

## Discrepancy

NORMAL LANDING WITH MEDIUM AUTOBRAKES. AFTER BLOCK IN, MECHANIC REPORTED A FIRE ON BRAKE NR 2.  NEVER RECIEVED BRAKE OVERHEAT WARNING AND MAXIMUM BRAKE TEMP WAS 500 DEG C.  AFTER BLOCK IN, NOTICED WHEEL ASSY NR 2 WAS SMOKING.  WHEN APPROACHED FROM FAR NOTED FLAMES COMING FROM BRAKE BOTTOM REACHING THE TOP BRAKE CYLINDERS. USED DRY CHEMICAL POWDER FIRE EXTINGUISHER (MONO AMMONIA PHOSPHATE POWDER WITH NITROGEN) TO PUT FIRE OUT. WENT TO COCKPIT TO ADVISE FLT CREW. NOTED BRAKE NR 2 TEMP WAS 500 DEG C AND FALLING, USED AVIONICS COOLING UNIT TO COOL DOWN WHEEL & BRAKE ASSY, ALL OTHER BRAKE TEMPS WERE NOT ABOVE 270 DEG C WAITED 60 MINS TO  APPROACH TIRES & BRAKES TO PERFORM HIGH ENERGY STOP INSP.  INTERROGATED CFDS LAST FLT LEG FAULTS NO ASCU SHOWED, INTERROGATED ASCU NO FAULTS IN HISTORY NOR.
